MAUDE Adverse Event Report: BIOMET MICROFIXATION LEFT FOSSA COMPONENT, MEDIUM; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION LEFT FOSSA COMPONENT, MEDIUM; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Joint Dislocation (2374)
Date of Event 09/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Concomitant medical product - zimmer biomet unknown screw catalog #: unknown lot #: unknown.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2023-00096.
 
Event or Problem Description
It was reported that the patient underwent an initial bilateral replacement approximately two years ago.Subsequently, the patient had a revision approximately six months ago due to dislocation and a backed out screw from excessive clenching.It was reported that no further information is available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a3; b4; b5; d2; g3; g6; h1; h2; h3; h6; h10.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: contributing factors- chronic jaw clencher and grinding.Office visit 1 week prior to revision - jaw pain, scan confirmed left fossa dislodged with screw pushed outside of the bone due to excessive clenching.Day of revision- dislocated jaw due to chronic jaw clencher, fossa replaced.Neurotoxin and steroid injections to masseter muscles to reduce force and swelling from clenching.Part and lot identification are necessary for review of device history records, neither were provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: a6; b4; b5; d1; d4; g3; g6; h1; h2; h4; h6; h10; h11 customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.The reported event is unconfirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
LEFT FOSSA COMPONENT, MEDIUM
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16573626
Report Number0001032347-2023-00095
Device Sequence Number6117680
Product Code LZD
UDI-Device Identifier00841036036546
UDI-Public(01)00841036036546(17)20260607(10)046870D
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2026
Device Model NumberN/A
Device Catalogue Number24-6565
Device Lot Number046900B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer04/26/2023
11/27/2024
03/21/2025
Initial Report FDA Received Date03/20/2023
Supplement Report FDA Received Date05/08/2023
12/27/2024
04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age42 YR
Patient SexFemale
Patient RaceWhite